Alert archive / Montana / Winter Storm Warnings in 2006
Winter Storm Warning 13, NWS Great Falls, MT
NWS Great Falls, MT issued this winter storm warning at Sep 15, 2006, 10:31 AM MDT. It took effect at Sep 15, 2006, 6:00 PM MDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2006, 10:31 AM MDT (16:31 UTC)
- In effect from
- Sep 15, 2006, 6:00 PM MDT
- Expired
- Sep 17, 2006, 3:16 AM MDT
- In force
- 33 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KTFX 151631 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1031 AM MDT FRI SEP 15 2006 .A STRONG EARLY FALL STORM SYSTEM OVER THE PACIFIC NORTHWEST WILL MOVE OVER THE NORTHERN ROCKIES TONIGHT AND INTO THE WESTERN DAKOTAS BY LATE SATURDAY. THIS SYSTEM WILL BRING SIGNIFICANT PRECIPITATION AND MUCH COOLER TEMPERATURES TO THE REGION THROUGH THIS WEEKEND. THE PERIOD OF HEAVIEST PRECIPITATION WILL BE TONIGHT AND SATURDAY WITH HEAVY PRECIPITATION CONTINUING OVER PARTS OF CENTRAL MONTANA THROUGH SATURDAY NIGHT. SNOW LEVELS WILL FALL TO NEAR THE VALLEY FLOORS AND PLAINS BY SATURDAY MORNING WITH SIGNIFICANT SNOW ACCUMULATIONS IN THE MOUNTAINS. AT THIS TIME ANY SNOW ACCUMULATION AT LOWER ELEVATIONS IS EXPECTED TO BE NO MORE THAN A FEW INCHES WITH NO SNOW ACCUMULATIONS EXPECTED BELOW 4000 FEET. MTZ014-048-052>054-160400- /O.UPG.KTFX.WS.A.0012.060916T0000Z-060917T0000Z/ /O.NEW.KTFX.WS.W.0013.060916T0000Z-060917T0000Z/ CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT-JEFFERSON-BROADWATER-MEAGHER- INCLUDING THE CITIES OF...HELENA...CHOTEAU...BOULDER...TOWNSEND... WHITE SULPHUR SPRINGS 1031 AM MDT FRI SEP 15 2006 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT SATURDAY ABOVE 5000 FEET... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE POSSIBLE ABOVE 5000 FEET WITH LOCAL ACCUMULATIONS OF 1 TO 2 FEET POSSIBLE OVER THE HIGHER MOUNTAINS. SNOW LEVELS THIS EVENING WILL LOWER FROM NEAR 6000 FEET TO NEAR THE VALLEY FLOORS AND PLAINS BY SATURDAY MORNING AND CONTINUE AT THOSE LEVELS THROUGH THE REST OF THE DAY SATURDAY. LOCAL GUSTY NORTHWEST WINDS 15 TO 25 MPH BY LATE TONIGHT AND CONTINUING INTO SATURDAY COULD CAUSE LOCAL BLOWING AND DRIFTING SNOW THROUGH FAVORED PASSES AND CANYONS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MTZ012-050-051-160400- /O.UPG.KTFX.WS.A.0012.060916T0000Z-060917T1200Z/ /O.NEW.KTFX.WS.W.0013.060916T0000Z-060917T1200Z/ CASCADE-JUDITH BASIN-FERGUS- INCLUDING THE CITIES OF...GREAT FALLS...STANFORD...LEWISTOWN 1031 AM MDT FRI SEP 15 2006 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM MDT SUNDAY ABOVE 5000 FEET... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM MDT SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE POSSIBLE ABOVE 5000 FEET WITH LOCAL ACCUMULATIONS OF 1 TO 2 FEET POSSIBLE OVER THE HIGHER MOUNTAINS. SNOW LEVELS THIS EVENING FROM NEAR 6000 FEET OVER CASCADE COUNTY TO NEAR 7500 FEET OVER FERGUS COUNTY WILL LOWER TO NEAR THE PLAINS BY SATURDAY MORNING AND CONTINUE AT THAT LEVEL THROUGH SATURDAY NIGHT. GUSTY NORTHWEST WINDS 15 TO 25 MPH BY LATE SATURDAY COULD CAUSE LOCAL BLOWING AND DRIFTING SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MTZ009-160400- /O.NEW.KTFX.WS.W.0013.060916T0000Z-060917T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITY OF...BROWNING 1031 AM MDT FRI SEP 15 2006 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT SATURDAY ABOVE 5000 FEET... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT SATURDAY. SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE POSSIBLE ABOVE 5000 FEET WITH LOCAL ACCUMULATIONS OF 1 TO 2 FEET POSSIBLE OVER THE HIGHER MOUNTAINS. SNOW LEVELS WILL LOWER FROM NEAR 6000 FEET THIS EVENING TO NEAR THE VALLEY FLOORS AND PLAINS BY SATURDAY MORNING AND CONTINUE AT THOSE LEVELS THROUGH THE REST OF THE DAY SATURDAY. LOCAL GUSTY NORTHWEST WINDS 15 TO 25 MPH BY LATE TONIGHT AND CONTINUING INTO SATURDAY COULD CAUSE LOCAL BLOWING AND DRIFTING SNOW THROUGH FAVORED PASSES AND CANYONS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ HOENISCH
5 follow-up statements
000 WWUS45 KTFX 160255 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 855 PM MDT FRI SEP 15 2006 .A STRONG EARLY FALL STORM SYSTEM OVER THE PACIFIC NORTHWEST WILL MOVE OVER THE NORTHERN ROCKIES TONIGHT AND INTO THE WESTERN DAKOTAS BY LATE SATURDAY. THIS SYSTEM WILL BRING SIGNIFICANT PRECIPITATION AND MUCH COOLER TEMPERATURES TO THE REGION THROUGH THIS WEEKEND. THE PERIOD OF HEAVIEST PRECIPITATION WILL BE TONIGHT AND SATURDAY WITH HEAVY PRECIPITATION CONTINUING OVER PARTS OF CENTRAL MONTANA THROUGH SATURDAY NIGHT. SNOW LEVELS WILL FALL TO NEAR THE VALLEY FLOORS AND PLAINS BY SATURDAY MORNING WITH SIGNIFICANT SNOW ACCUMULATIONS IN THE MOUNTAINS. AT THIS TIME ANY SNOW ACCUMULATION AT LOWER ELEVATIONS IS EXPECTED TO BE NO MORE THAN A FEW INCHES WITH NO SNOW ACCUMULATIONS EXPECTED BELOW 4000 FEET. MTZ009-014-048-052>054-161100- /O.CON.KTFX.WS.W.0013.000000T0000Z-060917T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT-JEFFERSON-BROADWATER-MEAGHER- INCLUDING THE CITIES OF...BROWNING...HELENA...CHOTEAU...BOULDER... TOWNSEND...WHITE SULPHUR SPRINGS 855 PM MDT FRI SEP 15 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT SATURDAY ABOVE 5000 FEET... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT SATURDAY. SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE POSSIBLE ABOVE 5000 FEET WITH LOCAL ACCUMULATIONS OF 1 TO 2 FEET POSSIBLE OVER THE HIGHER MOUNTAINS. SNOW LEVELS THIS EVENING WILL LOWER FROM NEAR 6000 FEET TO NEAR THE VALLEY FLOORS AND PLAINS BY SATURDAY MORNING AND CONTINUE AT THOSE LEVELS THROUGH THE REST OF THE DAY SATURDAY. LOCAL GUSTY NORTHWEST WINDS 15 TO 25 MPH BY LATE TONIGHT AND CONTINUING INTO SATURDAY COULD CAUSE LOCAL BLOWING AND DRIFTING SNOW THROUGH FAVORED PASSES AND CANYONS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MTZ012-050-051-161100- /O.CON.KTFX.WS.W.0013.000000T0000Z-060917T1200Z/ CASCADE-JUDITH BASIN-FERGUS- INCLUDING THE CITIES OF...GREAT FALLS...STANFORD...LEWISTOWN 855 PM MDT FRI SEP 15 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY ABOVE 5000 FEET... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY. SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE POSSIBLE ABOVE 5000 FEET WITH LOCAL ACCUMULATIONS OF 1 TO 2 FEET POSSIBLE OVER THE HIGHER MOUNTAINS. SNOW LEVELS THIS EVENING FROM NEAR 6000 FEET OVER CASCADE COUNTY TO NEAR 7500 FEET OVER FERGUS COUNTY WILL LOWER TO NEAR THE PLAINS BY SATURDAY MORNING AND CONTINUE AT THAT LEVEL THROUGH SATURDAY NIGHT. GUSTY NORTHWEST WINDS 15 TO 25 MPH BY LATE SATURDAY COULD CAUSE LOCAL BLOWING AND DRIFTING SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$
000 WWUS45 KTFX 161009 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 409 AM MDT SAT SEP 16 2006 .A STRONG EARLY FALL STORM SYSTEM WILL BRING SIGNIFICANT PRECIPITATION AND MUCH COOLER TEMPERATURES TO THE REGION THROUGH THE WEEKEND. HEAVY PRECIPITATION WILL CONTINUE THROUGH THE DAY AND THROUGH THE NIGHT OVER PARTS OF CENTRAL MONTANA. SNOW LEVELS HAVE FALLEN TO NEAR THE VALLEY FLOORS AND PLAINS WITH SIGNIFICANT SNOW ACCUMULATIONS EXPECTED IN THE MOUNTAINS. ANY SNOW ACCUMULATION AT LOWER ELEVATIONS IS EXPECTED TO BE NO MORE THAN A FEW INCHES WITH NO SNOW ACCUMULATIONS EXPECTED BELOW 4000 FEET. MTZ009-014-048-052>054-161800- /O.CON.KTFX.WS.W.0013.000000T0000Z-060917T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT-JEFFERSON-BROADWATER-MEAGHER- INCLUDING THE CITIES OF...BROWNING...HELENA...CHOTEAU...BOULDER... TOWNSEND...WHITE SULPHUR SPRINGS 409 AM MDT SAT SEP 16 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON ABOVE 5000 FEET... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED ABOVE 5000 FEET WITH LOCAL ACCUMULATIONS OF 1 TO 2 FEET POSSIBLE OVER THE HIGHER MOUNTAINS. SNOW LEVELS HAVE LOWERED TO NEAR THE VALLEY FLOORS AND PLAINS AND WILL CONTINUE AT THOSE LEVELS THROUGH THE REST OF THE DAY. LOCAL GUSTY NORTHWEST WINDS 15 TO 25 MPH COULD CAUSE LOCAL BLOWING AND DRIFTING SNOW THROUGH FAVORED PASSES AND CANYONS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MTZ012-050-051-161800- /O.CON.KTFX.WS.W.0013.000000T0000Z-060917T1200Z/ CASCADE-JUDITH BASIN-FERGUS- INCLUDING THE CITIES OF...GREAT FALLS...STANFORD...LEWISTOWN 409 AM MDT SAT SEP 16 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY ABOVE 5000 FEET... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY. SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED ABOVE 5000 FEET WITH LOCAL ACCUMULATIONS OF 1 TO 2 FEET POSSIBLE OVER THE HIGHER MOUNTAINS. SNOW LEVELS HAVE LOWERED TO NEAR THE PLAINS AND WILL CONTINUE AT THAT LEVEL THROUGH THE NIGHT. GUSTY NORTHWEST WINDS 15 TO 25 MPH BY LATE THIS AFTERNOON COULD CAUSE LOCAL BLOWING AND DRIFTING SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ THOMSON
000 WWUS45 KTFX 161559 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 959 AM MDT SAT SEP 16 2006 .A STRONG EARLY FALL STORM SYSTEM WILL CONTINUE TO BRING SIGNIFICANT PRECIPITATION AND COOL TEMPERATURES TO THE REGION THROUGH THE WEEKEND. HEAVY PRECIPITATION WILL CONTINUE THROUGH THE DAY OVER MUCH OF THE AREA WITH PRECIPITATION CONTINUING THROUGH TONIGHT OVER PARTS OF CENTRAL MONTANA. SNOW LEVELS HAVE FALLEN TO NEAR THE VALLEY FLOORS AND PLAINS WITH SIGNIFICANT SNOW ACCUMULATIONS EXPECTED TO CONTINUE IN THE MOUNTAINS ABOVE 5000 FEET. ANY SNOW ACCUMULATION AT LOWER ELEVATIONS WILL BE LIGHT...WITH UP TO AN INCH POSSIBLE IN GRASSY AREAS. MTZ009-014-048-052>054-170000- /O.CON.KTFX.WS.W.0013.000000T0000Z-060917T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT-JEFFERSON-BROADWATER-MEAGHER- INCLUDING THE CITIES OF...BROWNING...HELENA...CHOTEAU...BOULDER... TOWNSEND...WHITE SULPHUR SPRINGS 959 AM MDT SAT SEP 16 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON ABOVE 5000 FEET... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED ABOVE 5000 FEET BY THIS EVENING WITH LOCAL ACCUMULATIONS OF 1 TO 2 FEET POSSIBLE OVER THE HIGHER MOUNTAINS. SNOW LEVELS WILL REMAIN NEAR THE VALLEY FLOORS AND PLAINS THROUGH THE REST OF THE DAY WITH ONLY MINOR ACCUMULATIONS EXPECTED BELOW 4000 FEET. GUSTY NORTHWEST WINDS AT 15 TO 25 MPH MAY CAUSE LOCAL BLOWING AND DRIFTING SNOW THROUGH FAVORED HIGHER ELEVATION PASSES AND CANYONS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MTZ012-050-051-170000- /O.CON.KTFX.WS.W.0013.000000T0000Z-060917T1200Z/ CASCADE-JUDITH BASIN-FERGUS- INCLUDING THE CITIES OF...GREAT FALLS...STANFORD...LEWISTOWN 959 AM MDT SAT SEP 16 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY ABOVE 5000 FEET... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY. SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED ABOVE 5000 FEET BY SUNDAY MORNING WITH LOCAL ACCUMULATIONS OF 1 TO 2 FEET POSSIBLE OVER THE HIGHER MOUNTAINS. SNOW LEVELS WILL FLUCTUATE AROUND 4000 FEET THROUGH TONIGHT WITH ONLY MINOR ACCUMULATIONS EXPECTED BELOW 4000 FEET. GUSTY NORTHWEST WINDS AT 15 TO 25 MPH MAY CAUSE LOCAL BLOWING AND DRIFTING SNOW THROUGH FAVORED HIGHER ELEVATION PASSES AND CANYONS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ HOENISCH
000 WWUS45 KTFX 170004 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 604 PM MDT SAT SEP 16 2006 MTZ009-014-048-052>054-170115- /O.EXP.KTFX.WS.W.0013.000000T0000Z-060917T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT-JEFFERSON-BROADWATER-MEAGHER- INCLUDING THE CITIES OF...BROWNING...HELENA...CHOTEAU...BOULDER... TOWNSEND...WHITE SULPHUR SPRINGS 604 PM MDT SAT SEP 16 2006 ...WINTER STORM WARNING HAS EXPIRED... THE WINTER STORM WARNING IS NO LONGER IN EFFECT. A CHANCE OF RAIN AND SNOW WILL CONTINUE THROUGH THE NIGHT. $$ MTZ012-050-051-171200- /O.CON.KTFX.WS.W.0013.000000T0000Z-060917T1200Z/ CASCADE-JUDITH BASIN-FERGUS- INCLUDING THE CITIES OF...GREAT FALLS...STANFORD...LEWISTOWN 604 PM MDT SAT SEP 16 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY FOR PORTIONS OF CENTRAL MONTANA... A WINTER STORM WARNING REMAINS IN EFFECT FOR FOR JUDITH BASIN...FERGUS...AND EASTERN CASCADE COUNTIES. TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED BY SUNDAY MORNING WITH LOCAL ACCUMULATIONS OF 1 TO 2 FEET POSSIBLE OVER THE HIGHER MOUNTAINS. GUSTY NORTHWEST WINDS AT 15 TO 25 MPH MAY CAUSE LOCAL BLOWING AND DRIFTING SNOW THROUGH FAVORED HIGHER ELEVATION PASSES AND CANYONS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$
000 WWUS45 KTFX 170916 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 316 AM MDT SUN SEP 17 2006 MTZ012-050-051-171030- /O.CAN.KTFX.WS.W.0013.000000T0000Z-060917T1200Z/ CASCADE-JUDITH BASIN-FERGUS- INCLUDING THE CITIES OF...GREAT FALLS...STANFORD...LEWISTOWN 316 AM MDT SUN SEP 17 2006 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE WINTER STORM WARNING. SNOW WILL CONTINUE TO MIX WITH RAIN THROUGH THE MORNING BUT LITTLE NEW SNOW ACCUMULATION IS EXPECTED. $$ THOMSON
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Sep 15, 9:56 AM MDT, 35 minutes earlier.
Area forecast discussion, Sep 15, 9:56 AM MDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 956 AM MDT FRI SEP 15 2006 .UPDATE... DEEP UPPER LEVEL LOW OVER THE PACIFIC NW SLOWLY EDGES EAST TODAY. MOIST SOUTHERLY FLOW ALOFT WITH EMBEDDED DISTURBANCES WILL CONTINUE OVER THE REGION WITH COOL NORTHERLY FLOW AT THE SURFACE. AREA OF STEADY PRECIPITATION IS LIFTING NORTH ACROSS EASTERN ZONES THIS MORNING WITH UPSLOPE WINDS ENHANCING PRECIPITATION AGAIN ALONG THE ROCKY MTN FRONT AND NORTH SLOPES OF THE LITTLE BELTS. EXPECT EASTERN AREAS TO CONTINUE WITH RAINFALL THROUGH THIS MORNING WITH DECREASING PRECIP THIS AFTERNOON AND UPSLOPE PRECIP AREAS CONTINUING THOUGH TODAY. SW MT IS CURRENTLY IN A BREAK BETWEEN DISTURBANCES WITH ANOTHER AREA OF PRECIPITATION MOVING NNE THROUGH ID AND INTO SW MT THIS AFTERNOON. MADE SOME ADJUSTMENTS TO POPS BASED ON CURRENT RADAR/SATELLITE TRENDS AND ALSO LOWERED TEMPS SOME ACROSS NORTHCENTRAL MT...WHERE LITTLE ADDITIONAL WARMING IS EXPECTED. MODELS CONTINUE TO TRACK THE UPPER LOW INTO WESTERN MT TONIGHT AND SLOWLY ACROSS THE STATE SATURDAY FOR STEADIEST PRECIPITATION AND COOLEST TEMPS THAT PERIOD. WILL UPGRADE THE WINTER STORM WATCH TO A WARNING THIS MORNING. SNOW LEVELS STILL ON TRACK TO LOWER TONIGHT WITH MOST AREAS ABOVE 5000FT SEEING SIGNIFICANT SNOW ACCUMULATIONS IN ADDITION TO GUSTY WINDS TOMORROW. HOENISCH && .PREV DISCUSSION... (ISSUED 520 AM MDT FRI SEP 15 2006) DISCUSSION... TODAY THROUGH SUNDAY...MODELS ARE STILL ON TRACK WITH THE UPPER LOW OVER THE PACIFIC NW WEAKENING AS IT MOVES OVER THE ROCKY MOUNTAINS THEN REDEVELOPING OVER THE WESTERN DAKOTAS SATURDAY AFTERNOON AND MOVING NORTHEAST THEREAFTER. IT WILL BE UNSEASONABLY COLD THROUGH THE WEEKEND AND ALSO WET THROUGH SATURDAY NIGHT. SHOULD SEE SOME DRYING FROM THE WEST LATER SATURDAY NIGHT INTO SUNDAY AS THE LOW PULLS AWAY. AS FOR THE WINTER STORM WATCH HAVE DECIDED TO CONTINUE IT BUT HAVE MADE SOME CHANGES. IT LOOKS AS IF THE FAR SW AND FAR NW ZONES WILL BE SPARED THE BRUNT OF THE STORM SO HAVE DROPPED THE WATCH FOR THERE. WILL SEE HEAVY SNOW ONLY IN LOCALIZED HIGHER MOUNTAINS FOR THOSE AREAS. ALSO CIRCULATION AND MOISTURE AROUND THE UPPER LOW EAST OF MONTANA WILL CONTINUE OVER CENTRAL MT THROUGH SATURDAY NIGHT AND THIS WILL BE AIDED BE INCREASED UPSLOPE FLOW. THEREFORE HAVE EXTENDED THE WINTER STORM WATCH FOR CENTRAL MT THROUGH SATURDAY NIGHT. ON THURSDAY WAS CONCERNED SOMEWHAT ABOUT SNOW ACCUMULATIONS OVER THE PLAINS WITH THIS STORM BUT LATEST DATA IT WILL NOT HAVE AS MUCH LOW LEVEL COLD AIR AS WHAT WAS EARLIER THOUGHT. ALSO MODELS SEEM TO HAVE BACKED OFF ON QPF IN COMPARISON TO FORECASTS FROM THURSDAY SO FOR THAT REASON AND ALSO BECAUSE OF SOME UNCERTAINTY ON PLACEMENT OF HEAVIER QPF HAVE DECIDED TO CONTINUE THE WATCH RATHER THAN UPGRADING IT TO A WARNING. IN LINE WITH INCREASED UPSLOPE AND MOISTURE CIRCULATING AROUND THE UPPER LOW HAVE INCREASED POPS OVER CENTRAL MT FOR SAT NIGHT INTO SUN. BLANK SUNDAY NIGHT THROUGH WEDNESDAY NIGHT...WEAK RIDGING WILL MOVE OVER THE REGION SUNDAY NIGHT AND MONDAY FOR A BRIEF REPRIEVE FROM PRECIPITATION AND COLD TEMPERATURES. HIGHS MONDAY AND TUESDAY WILL BE 10 TO 15 DEGREES WARMER THAN HIGHS OVER THE WEEKEND BUT WILL STILL BE BELOW NORMAL. BY MONDAY NIGHT THE RIDGE IS FLATTENED AND ANOTHER UPPER LEVEL LOW IS PUSHING ACROSS THE PACIFIC NORTHWEST TOWARDS THE AREA. A CHANCE OF PRECIPITATION WILL AGAIN SPREAD OUT OVER THE CWA AS THE TROUGH SETS UP...WITH TEMPERATURES AGAIN DROPPING LOW ENOUGH FOR A CHANCE OF SNOW OVER THE PLAINS AS WELL AS IN THE MOUNTAINS. HAVE MADE SLIGHT ADJUSTMENTS DOWNWARD ON TEMPS THROUGH THE PERIOD. DID NOT MAKE MUCH CHANGE TO POPS...BUT WILL HAVE TO KEEP A CLOSE EYE ON THE STRENGTH AND POSITIONING OF THIS SECONDARY LOW. THOMSON THURSDAY AND FRIDAY...AN UPPER LEVEL RIDGE OF HIGH PRESSURE BEGINS TO BUILD OVER THE REGION ON THURSDAY. MEANWHILE...A SURFACE HIGH MOVES INTO THE UPPER MIDWEST ON THURSDAY. THEN...A SURFACE LOW TRACKS ACROSS NORTHERN ALBERTA WITH A DEVELOPING LEE TROUGH ACROSS CENTRAL MONTANA FOR LIGHT TO MODERATE DOWNSLOPE FLOW ACROSS THE ROCKY MOUNTAIN FRONT. TEMPERATURES WILL WARM TO NEAR SEASONAL AVERAGE AND BE MOSTLY DRY. WILLIAMSON DC && .AVIATION... UPDATED 1120Z. A STRONG AND MOIST SOUTHWEST FLOW ALOFT WILL CONTINUE OVER THE AREA THROUGH THE NEXT 24 HOURS AS AN UPPER LEVEL TROUGH OVER THE PACIFIC NORTHWEST SLOWLY MOVES EASTWARD. WIDESPREAD RAIN AND LOW CLOUDS WILL MAKE MVFR CONDITIONS PREVAILING AT ALL TAF SITES WITH LOCAL IFR AND LIFR MAINLY DUE TO CEILINGS. SNOW LEVELS WILL DROP THROUGHOUT THE PERIOD AND THERE MAY BE SOME SNOW MIXED WITH THE RAIN AFTER 06Z AT KCTB...KHLN AND KBZN. NORTHERLY WINDS GENERALLY UNDER 15 KNOTS ARE EXPECTED. THOMSON && .PRELIMINARY POINT TEMPS/POPS... GTF 46 34 40 31 / 80 80 90 80 CTB 41 33 39 30 / 70 60 70 40 HLN 53 38 42 36 / 70 90 90 80 BZN 56 38 43 32 / 60 70 80 60 WEY 52 33 41 28 / 70 60 70 50 DLN 55 39 43 32 / 70 60 70 40 HVR 52 38 41 31 / 100 50 70 70 LWT 51 35 39 31 / 100 80 90 70 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 PM MDT SATURDAY FOR MTZ009-MTZ014-MTZ048-MTZ052-MTZ053-MTZ054. WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 AM MDT SUNDAY FOR MTZ012-MTZ050-MTZ051. && SHORT TERM...HOENISCH LONG TERM...THOMSON AVIATION...THOMSON WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Sep 15, 4:50 AM MDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 450 AM MDT FRI SEP 15 2006 MTZ008>015-044>055-161100- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 450 AM MDT FRI SEP 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WATCH REMAINS IN EFFECT TONIGHT FOR ELEVATIONS ABOVE 5000 FEET OVER CENTRAL MONTANA AND THE NORTHERN PORTION OF SOUTHWEST MONTANA. A STRONG EARLY FALL STORM SYSTEM OVER THE PACIFIC NORTHWEST FRIDAY MORNING WILL MOVE OVER THE NORTHERN ROCKIES TONIGHT AND INTO THE WESTERN DAKOTAS BY LATE SATURDAY. THIS SYSTEM WILL BRING SIGNIFICANT PRECIPITATION AND MUCH COOLER TEMPERATURES TO THE REGION THROUGH THIS WEEKEND. HEAVY SNOW IS POSSIBLE IN THE MOUNTAINS. SNOW LEVELS WILL FALL TO NEAR THE VALLEY FLOORS AND PLAINS BY SATURDAY MORNING WITH SIGNIFICANT SNOW ACCUMULATIONS IN THE MOUNTAINS. AT THIS TIME ANY SNOW ACCUMULATION AT LOWER ELEVATIONS IS EXPECTED TO BE LIGHT. ACCUMULATING SNOW ABOVE 5000 FEET COULD CAUSE DAMAGE TO POWER LINES OR TREE BRANCHES THAT STILL HAVE LEAVES ON THEM. ALSO...GUSTY NORTHWEST WINDS COULD CAUSE LOCAL BLOWING AND DRIFTING SNOW. HUNTERS...RANCHERS...FIRE WEATHER INTERESTS...AND ANY PERSONS WHO HAVE OUTDOOR ACTIVITIES...OR PLAN TO TRAVEL THROUGH THE WATCH AREA...SHOULD BE PREPARED FOR WINTER LIKE CONDITIONS. PLEASE REFER TO THE WINTER STORM WATCH STATEMENT FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WINTER STORM WATCH REMAINS IN EFFECT SATURDAY FOR ELEVATIONS ABOVE 5000 FEET OVER CENTRAL MONTANA AND THE NORTHERN PORTION OF SOUTHWEST MONTANA. A STRONG EARLY FALL STORM SYSTEM OVER THE PACIFIC NORTHWEST FRIDAY MORNING WILL MOVE OVER THE NORTHERN ROCKIES TONIGHT AND INTO THE WESTERN DAKOTAS BY LATE SATURDAY. THIS SYSTEM WILL BRING SIGNIFICANT PRECIPITATION AND MUCH COOLER TEMPERATURES TO THE REGION THROUGH THIS WEEKEND. HEAVY SNOW IS POSSIBLE IN THE MOUNTAINS. SNOW LEVELS WILL FALL TO NEAR THE VALLEY FLOORS AND PLAINS BY SATURDAY MORNING WITH SIGNIFICANT SNOW ACCUMULATIONS IN THE MOUNTAINS. AT THIS TIME ANY SNOW ACCUMULATION AT LOWER ELEVATIONS IS EXPECTED TO BE LIGHT. ACCUMULATING SNOW ABOVE 5000 FEET COULD CAUSE DAMAGE TO POWER LINES OR TREE BRANCHES THAT STILL HAVE LEAVES ON THEM. ALSO...GUSTY NORTHWEST WINDS COULD CAUSE LOCAL BLOWING AND DRIFTING SNOW. HUNTERS...RANCHERS...FIRE WEATHER INTERESTS...AND ANY PERSONS WHO HAVE OUTDOOR ACTIVITIES...OR PLAN TO TRAVEL THROUGH THE WATCH AREA...SHOULD BE PREPARED FOR WINTER LIKE CONDITIONS. PLEASE REFER TO THE WINTER STORM WATCH STATEMENT FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Winter Storm Warnings in Montana, 2006Every winter storm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.